Tornado, Reno
- When
- July 3, 4:04 PM CST to 4:05 PM CST
- Where
- Reno County, 2 mi SW of Partridge
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.950, -98.117
Brief touchdown in open country.
2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 3, 4:00 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 500 PM CDT SUN JUL 3 2005 .MESO UPDATE... LONG-TRACK SUPERCELL FINALLY DISSIPATED NEAR MCPHERSON. THIS APPEARS MOST LIKELY DUE TO THE OUTFLOW BOUNDARY BECOMING DIFFUSE TO NON-EXISTENT EAST OF I-135, WHICH LIKELY RESULTED IN DECREASED INGESTION OF LOW-LEVEL HELICITY INTO THE STORM. SURFACE WINDS HAVE BACKED SUBSTANTIALLY OVER SOUTH CENTRAL AND SOUTHEAST KANSAS OVER THE LAST SEVERAL HOURS, WHICH HAVE ENHANCED THE LOW-LEVEL HELICITIES AND ASSOCIATED TORNADO THREAT. THUNDERSTORMS CONTINUE TO FORM WEST OF HUTCHINSON ALONG AND JUST TO THE NORTH OF A SOUTHWARD SAGGING OUTFLOW BOUNDARY. WITH STORMS MOVING INTO RICHER LOW-LEVEL MOISTURE OVER SOUTH CENTRAL KANSAS, ALONG WITH INCREASED BACKED FLOW/HELICITIES AND LOWER CLOUD BASES ALONG BOUNDARY, TORNADO THREAT WILL CONTINUE THROUGH THE EVENING. VERY LARGE HAIL, DUE TO EXTREME INSTABILITY, AND DAMAGING WINDS WILL BE THREATS AS WELL. LOW-LEVEL WIND PROFILES WILL LIKELY CONTINUE TO BACK EVEN MORE THROUGH THE EVENING HOURS, ALONG WITH CLOUDS BASES LOWERING SLIGHTLY DUE TO DIURNAL COOLING. THIS WILL ONLY ENHANCE THE TORNADO THREAT THIS EVENING. KLEINSASSER/CARUSO --------------------------------------------------------------------- PREVIOUS DISCUSSION 234 PM CDT SUN JUL 3 2005 .DISCUSSION... FORECAST CONCERNS... SEVERE WEATHER THIS EVENING AND HEAVY RAIN POTENTIAL OVERNIGHT... CURRENT SUPERCELL STORM IN BARTON COUNTY KANSAS JUST THE BEGINNING OF WHAT WILL BE A LONG EVENING/NIGHT ACROSS CENTRAL AND EVENTUALLY SOUTH CENTRAL/SOUTHEAST KANSAS. ATMOSPHERE HAS BECOME VERY TO EXTREMELY UNSTABLE ACROSS SOUTH CENTRAL KANSAS. BACKED NEAR SURFACE FLOW ALONG/JUST AHEAD OF OUTFLOW BOUNDARIES AND SURFACE COLD FRONT WILL CONTINUE TO SUPPORT TORNADO THREAT INTO THE EARLY EVENING, THOUGH MODE SHOULD TRANSITION TO BOW ECHO/DAMAGING WIND THREAT LATER ON. BESIDES VERY LARGE HAIL AND DAMAGING WINDS, HEAVY RAIN RISK WILL INCREASE WITH DEVELOPMENT OF LARGER SCALE MESOSCALE SYSTEM(S) INTO THE OVERNIGHT HOURS. THOUGH FLASH FLOOD GUIDANCE VALUES HAVE COME UP A BIT, PARTS OF THE AREA STILL RECOVERING FROM JUNE DELUGES, SO FIGURED IT WISE TO GO WITH FLOOD WATCH TONIGHT. OTHERWISE, GENERALLY ONLY SLIGHT TWEAKS TO FORECAST NEEDED INTO THE OUTER PERIODS. CHANCES, ALBEIT MODEST AND HARD TO PIN DOWN AT THIS POINT, WILL CONTINUE IN WEAK-MODEST WEST-NORTHWEST FLOW ALOFT INTO WEDNESDAY NIGHT. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 87 66 89 / 70 30 20 20 HUTCHINSON 67 87 64 89 / 80 20 20 20 NEWTON 67 86 65 88 / 80 20 20 20 ELDORADO 68 86 66 88 / 70 30 20 20 WINFIELD-KWLD 70 89 68 91 / 70 40 20 20 RUSSELL 63 86 62 88 / 70 10 10 10 GREAT BEND 64 86 63 88 / 80 20 20 20 SALINA 66 87 64 90 / 80 20 10 10 MCPHERSON 67 87 64 89 / 80 20 20 20 COFFEYVILLE 70 87 68 89 / 60 40 20 20 CHANUTE 68 86 66 88 / 70 30 10 10 IOLA 68 85 66 87 / 70 30 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH IN EFFECT UNTIL 6 AM CDT MONDAY MORNING FOR THE FOLLOWING ZONES...ALLEN...BARTON...BUTLER...CHASE... CHAUTAUQUA...COWLEY...ELK...ELLSWORTH...GREENWOOD...HARPER... HARVEY...KINGMAN...LABETTE...LINCOLN...MARION...MCPHERSON... MONTGOMERY...NEOSHO...RENO...RICE...RUSSELL...SALINE... SEDGWICK...SUMNER...WILSON...AND WOODSON. && DARMOFAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 315 PM CDT SUN JUL 3 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-041200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 314 PM PM CDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THE RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS CENTRAL AND SOUTH CENTRAL KANSAS, AS A COLD FRONT PUSHES SLOWLY SOUTH INTO THE AREA. VERY LARGE HAIL UP TO BASEBALL SIZE AND DESTRUCTIVE WINDS TO 80 MPH CAN BE EXPECTED WITH THE STRONGEST STORMS. A COUPLE OF TORNADOES WILL ALSO BE POSSIBLE EARLY THIS EVENING. INDIVIDUAL SUPERCELLS OR STORM CLUSTERS ARE EXPECTED TO EVOLVE OR DEVELOP INTO MORE OF A LINEAR STORM STRUCTURE LATER IN THE EVENING OR OVERNIGHT, WHICH WILL EVENTUALLY AFFECT SOUTHEAST KANSAS. BESIDES A WIND AND HAIL THREAT, THE RISK FOR LOCALLY HEAVY RAIN MAY ALSO BECOME A CONCERN ACROSS THE ENTIRE AREA, WITH RAINFALL AMOUNTS IN EXCESS OF 2 TO 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME LINGERING THUNDERSTORMS WILL BE POSSIBLE, MAINLY OVER SOUTH CENTRAL AND SOUTHEAST KANSAS MONDAY MORNING. THE MAIN RISK WITH THIS ACTIVITY WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. MONDAY NIGHT THROUGH WEDNESDAY NIGHT CONDITIONS WILL REMAIN UNSTABLE FOR MORE COMPLEXES OF THUNDERSTORMS. HOWEVER, THE PLACEMENT OF THE STORMS WILL BE DEPENDENT ON THE POSITION OF THE FRONTAL BOUNDARY. RIGHT NOW, IT IS TOO EARLY TO DEPICT THE DEGREE OF SEVERITY AND TIMING OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS ANTICIPATED THIS EVENING, POSSIBLY LASTING INTO THE OVERNIGHT HOURS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM KED
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
401 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 4 NW INMAN 38.27N 97.83W
07/03/2005 4.00 INCH MCPHERSON KS EMERGENCY MNGR
&&
RHEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
407 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 6 SW MCPHERSON 38.31N 97.74W
07/03/2005 2.00 INCH MCPHERSON KS STORM CHASER
HAIL IS COVERING THE GROUND
&&
RHESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 411 PM CDT SUN JUL 3 2005 KSZ047-032145- BARTON- 411 PM CDT SUN JUL 3 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY... AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF ELLINWOOD...OR 14 MILES EAST OF GREAT BEND...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
422 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 6 N INMAN 38.32N 97.77W
07/03/2005 1.25 INCH MCPHERSON KS TRAINED SPOTTER
&&
RHEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
446 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 5 SW GREAT BEND 38.31N 98.87W
07/03/2005 0.88 INCH BARTON KS PUBLIC
&&
RHESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 501 PM CDT SUN JUL 3 2005 KSZ050-032230- RICE- 501 PM CDT SUN JUL 3 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RICE COUNTY... AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHASE...OR 25 MILES EAST OF GREAT BEND...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Wichita radar (KICT), 68 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
2 tornado. Local standard time, as filed.
Brief touchdown in open country.
The tornado touched down in an open field.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyThe tornado archive for Kansas, 2005Warnings in Kansas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457842, 5457843.